Alert archive / Utah / Red Flag Warnings in 2020
Red Flag Warning 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 20, 2020, 2:00 PM MDT for 15 counties in Utah. It took effect at Jul 21, 2020, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2020, 2:00 PM MDT (20:00 UTC)
- In effect from
- Jul 21, 2020, 12:00 PM MDT
- Expired
- Jul 21, 2020, 9:24 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Utah County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 138 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3530 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997 WWUS85 KSLC 202000 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 200 PM MDT Mon Jul 20 2020 UTZ488-489-492>498-210400- /O.UPG.KSLC.FW.A.0012.200721T1800Z-200722T0400Z/ /O.NEW.KSLC.FW.W.0019.200721T1800Z-200722T0400Z/ Manti National Forest-San Rafael Swell-Central Utah West Desert- Central Utah Mountains-Henry Mountains-Color Country West Desert- Color Country Mountains-Mojave Desert-Grand Staircase- 200 PM MDT Mon Jul 20 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488...489...492...493...494...495...496...497 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from noon to 10 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 488 Manti National Forest... Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 496 Color Country Mountains...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * IMPACTS...Lightning accompanied by little or no rainfall in areas of critically dry fuels could result in new fire starts. Strong and erratic outflow winds may result in erratic fire behavior. * THUNDERSTORMS...Developing Tuesday afternoon and continuing through Tuesday evening. * OUTFLOW WINDS...Wind gusts in excess of 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ UTZ478-479-481>484-210400- /O.NEW.KSLC.FW.A.0013.200722T1800Z-200723T0400Z/ Salt Lake Desert-Wasatch Mountains-Western Ashley National Forest- Western Uintah Basin-Southern Ashley National Forest- Tavaputs Plateau- 200 PM MDT Mon Jul 20 2020 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 478...479...481...482...483 AND 484... The National Weather Service in Salt Lake City has issued a Fire Weather Watch for dry thunderstorms and gusty outflow winds, which is in effect from noon to 10 PM MDT Wednesday. * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 479 Wasatch Mountains...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * IMPACTS...Lightning accompanied by little or no rainfall in areas of critically dry fuels could result in new fire starts. Strong and erratic outflow winds may result in erratic fire behavior. * THUNDERSTORMS...Developing Wednesday afternoon and continuing through Wednesday evening. * OUTFLOW WINDS...Wind gusts in excess of 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
3 follow-up statements
921 WWUS85 KSLC 210844 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 244 AM MDT Tue Jul 21 2020 UTZ488-489-492>498-212145- /O.CON.KSLC.FW.W.0019.200721T1800Z-200722T0400Z/ Manti National Forest-San Rafael Swell-Central Utah West Desert- Central Utah Mountains-Henry Mountains-Color Country West Desert- Color Country Mountains-Mojave Desert-Grand Staircase- 244 AM MDT Tue Jul 21 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488...489...492...493...494...495...496... 497 AND 498... * AFFECTED AREA...Fire Weather Zone 488 Manti National Forest... Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 496 Color Country Mountains...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * IMPACTS...Lightning accompanied by little or no rainfall in areas of critically dry fuels could result in new fire starts. Strong and erratic outflow winds may result in erratic fire behavior. * THUNDERSTORMS...Developing Tuesday afternoon and continuing through Tuesday evening. * OUTFLOW WINDS...Wind gusts in excess of 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ UTZ478-479-481>484-212145- /O.CON.KSLC.FW.A.0013.200722T1800Z-200723T0400Z/ Salt Lake Desert-Wasatch Mountains-Western Ashley National Forest- Western Uintah Basin-Southern Ashley National Forest- Tavaputs Plateau- 244 AM MDT Tue Jul 21 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 478...479...481...482...483 AND 484... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 479 Wasatch Mountains...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * IMPACTS...Lightning accompanied by little or no rainfall in areas of critically dry fuels could result in new fire starts. Strong and erratic outflow winds may result in erratic fire behavior. * THUNDERSTORMS...Developing Wednesday afternoon and continuing through Wednesday evening. * OUTFLOW WINDS...Wind gusts in excess of 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
147 WWUS85 KSLC 212048 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 248 PM MDT Tue Jul 21 2020 UTZ495-220600- /O.NEW.KSLC.FW.W.0020.200722T1800Z-200723T0400Z/ /O.CON.KSLC.FW.W.0019.000000T0000Z-200722T0400Z/ Color Country West Desert- 248 PM MDT Tue Jul 21 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 495... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 495... The National Weather Service in Salt Lake City has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from noon to 10 PM MDT Wednesday. A red flag warning remains in effect for dry thunderstorms and gusty outflow winds through 10 PM this evening. * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert. * WINDS...South 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Lightning in areas of critically dry fuels could result in new fire starts. Strong and erratic outflow winds may result in erratic fire behavior. * THUNDERSTORMS...Continuing through this evening. * OUTFLOW WINDS...Wind gusts in excess of 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ478-479-481>484-220600- /O.UPG.KSLC.FW.A.0013.200722T1800Z-200723T0400Z/ /O.NEW.KSLC.FW.W.0020.200722T1800Z-200723T0400Z/ Salt Lake Desert-Wasatch Mountains-Western Ashley National Forest- Western Uintah Basin-Southern Ashley National Forest- Tavaputs Plateau- 248 PM MDT Tue Jul 21 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 478...479... 481...482...483 AND 484... The National Weather Service in Salt Lake City has issued a Red Flag Warning for thunderstorms and gusty outflow winds, which is in effect from noon to 10 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 479 Wasatch Mountains...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * IMPACTS...Lightning in areas of critically dry fuels could result in new fire starts. Strong and erratic outflow winds may result in erratic fire behavior. * THUNDERSTORMS...Developing Wednesday afternoon and continuing through Wednesday evening. * OUTFLOW WINDS...Wind gusts in excess of 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ UTZ488-489-492>494-496>498-220400- /O.CON.KSLC.FW.W.0019.000000T0000Z-200722T0400Z/ Manti National Forest-San Rafael Swell-Central Utah West Desert- Central Utah Mountains-Henry Mountains-Color Country Mountains- Mojave Desert-Grand Staircase- 248 PM MDT Tue Jul 21 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488... 489...492...493...494...496...497 AND 498... * AFFECTED AREA...Fire Weather Zone 488 Manti National Forest... Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 496 Color Country Mountains...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * IMPACTS...Lightning in areas of critically dry fuels could result in new fire starts. Strong and erratic outflow winds may result in erratic fire behavior. * THUNDERSTORMS...Continuing through this evening. * OUTFLOW WINDS...Wind gusts in excess of 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
597 WWUS85 KSLC 220324 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 924 PM MDT Tue Jul 21 2020 UTZ495-221200- /O.CAN.KSLC.FW.W.0019.000000T0000Z-200722T0400Z/ /O.CON.KSLC.FW.W.0020.200722T1800Z-200723T0400Z/ Color Country West Desert- 924 PM MDT Tue Jul 21 2020 ...RED FLAG WARNING CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 495... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... The National Weather Service in Salt Lake City has cancelled the Red Flag Warning. * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert. * WINDS...South 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Lightning in areas of critically dry fuels could result in new fire starts. Strong and erratic outflow winds may result in erratic fire behavior. * THUNDERSTORMS...The threat for dry thunderstorms this evening has diminished. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ488-489-492>494-496>498-220430- /O.CAN.KSLC.FW.W.0019.000000T0000Z-200722T0400Z/ Manti National Forest-San Rafael Swell-Central Utah West Desert- Central Utah Mountains-Henry Mountains-Color Country Mountains- Mojave Desert-Grand Staircase- 924 PM MDT Tue Jul 21 2020 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 488...489...492...493...494... 496...497 AND 498... The National Weather Service in Salt Lake City has cancelled the Red Flag Warning. The threat for dry lighting and strong outflow winds has diminished. $$ UTZ478-479-481>484-221200- /O.CON.KSLC.FW.W.0020.200722T1800Z-200723T0400Z/ Salt Lake Desert-Wasatch Mountains-Western Ashley National Forest- Western Uintah Basin-Southern Ashley National Forest- Tavaputs Plateau- 924 PM MDT Tue Jul 21 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...479...481...482...483 AND 484... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 479 Wasatch Mountains...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * IMPACTS...Lightning in areas of critically dry fuels could result in new fire starts. Strong and erratic outflow winds may result in erratic fire behavior. * THUNDERSTORMS...Developing Wednesday afternoon and continuing through Wednesday evening. * OUTFLOW WINDS...Wind gusts in excess of 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 20, 10:34 AM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 20, 10:34 AM MDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1034 AM MDT Mon Jul 20 2020
.SYNOPSIS...Warm conditions will continue today with a few high-
based showers and thunderstorms possible. Developing southerly
flow will allow for an increasingly moist airmass to develop over
Utah and southwest Wyoming Tuesday through much of the week.
&&
.DISCUSSION...Morning H5 analysis shows minimal change in regards
to placement of a near stationary ridge axis stretching from
southwestern New Mexico northwest into central Nevada. Placement
of this can be visualized well in satellite this morning, with a
band of mid and upper level cloud cover residing on the upstream
side of this axis from central Arizona into extreme southwestern
Utah, and clear skies on the downstream side where the majority
of the forecast areas lies attm. Little to no change of this set
up is anticipated today.
Noting a tongue of elevated PWAT pushing north up the lower
Colorado River Valley, with northern fringe just nosing into the
Dixie region where values are nearing .80 inches. The moisture
gradient north from there to KCDC remains very sharp with rapidly
decreasing values dropping towards a half inch. Surface dewpoints
around Dixie remain meager, hovering in the mid 30s to low 40s,
indicating the bulk of this moisture push remains at the mid
levels on up. Said, with heating this afternoon, isolated terrain
based convection is expected around the Pine Valleys, and points
east towards Boulder Summit once again during the peak heating
hours. Upped PoPs a bit to reflect this (largely terrain around
Dixie) as the only update this morning.
.PREVIOUS DISCUSSION...A weakening low making its way toward the
Pacific coast will shift the flow aloft to a more southerly
direction beginning Tuesday, allowing for monsoonal moisture to be
drawn northward. All indications are that this moisture will
initially be high-based and mostly confined to central and
southern Utah on Tuesday. The generally dry nature of these
thunderstorms has the potential to result in high fire danger over
central and southern Utah, where a Fire Weather Watch is in
effect. See the fire weather section of the AFD for more details.
By Wednesday, the moisture is expected to spread northward across
Utah and southwest Wyoming, with model PWs exceeding 1.0 inch in
many locations. Weak shortwave energy moving through the flow will
result in focus areas for convection. Global models currently
indicate the wave reaching southwest Utah Tuesday afternoon before
spreading into central and northern Utah overnight Tuesday into
Wednesday. Given the increase in moisture, temperatures are
expected to cool to near or just below seasonal normals for the
midweek period.
Northwest Utah should start out under an area of weak subsidence
in the wake of the 500mb disturbance that exited into Wyoming
Wednesday night. However, farther south across central and
southern Utah moisture is expected to increase again in advance of
the circulation moving into central California. Both the EC and
GFS deterministic models show a relatively strong 300mb jet over
the length of western Utah by 18Z Thursday, although the GFS is
backing the winds to more south southeast through the afternoon
while the EC maintains a south southwest orientation. Both models
will supply good lift, although the GFS would be stronger as it
will provide more directional shear. The net result should be
widespread showers and thunderstorms moving northward from the
southern areas already in the morning then expanding northward
into central Utah by midday and into northern Utah from about SLC
eastward by mid-afternoon.
While the GFS is showing 90-100% PoP6 between 18Z Thursday and 00Z
Friday from about Nephi southward, the NBM is much more modest at 25-
60%, and the EC is of course way low at 10-30% and that is from
about Richfield southward. Have leaned toward the NBM but if the GFS
forecast dynamics were to come into play, then the higher PoPs would
be necessary. Confidence in QPF is rather low as the NBM 3.2 and NBM
4.0 are not generating the amounts that I though they might. The NBM
3.2 shows about 0.02 to 0.15 of an inch from Zion Nat'l Park north
northeastward along the mountains to about Price with nothing
elsewhere Thursday afternoon, while the NBM 4.0 shows about 0.03 of
an inch near Bryce and that is the only QPF. Other than a couple
hundredths over the central mountains by the NBM 3.2 Friday,
neither of the NBM builds QPF forecasts show any additional QPF
beyond Friday.
Bottom line is that while we have a decent chance for showers and
thunderstorms Thursday south of about SLC, it may only be a fleeting
moment as the EC has all along been a little drier with more of a
southwest flow becoming established which would have moisture pinned
across the four corners area into Colorado.
&&
.AVIATION...Operational weather concerns will remain minimal at
the KSLC terminal through the valid TAF period. Light and variable
winds currently in place are expected to gradually become a
prevailing northwest by 17z. VFR conditions under largely clear
skies will be maintained, though a few afternoon buildups over the
Oquirrh Mtns are likely.
&&
.FIRE WEATHER...High pressure centered near the Four Corners region
will result in continued hot conditions today with limited
moisture. Some isolated high based showers with a few
thunderstorms are possible this afternoon into the early evening,
primarily over the higher terrain of central and southern Utah.
Monsoonal moisture will begin to move northward into Utah
beginning Tuesday, increasing through much of the rest of the
week. Showers and thunderstorms will increase in coverage as this
moisture moves in. However, because the moisture will initially
be high-based, storms that develop Tuesday will have only a
minimal chance of wetting rains. With the potential for lightning
after a prolonged dry period as well as the possibility of gusty
outflow winds, a Fire Weather Watch is in effect for Tuesday for
central and southern Utah.
With moisture continuing to increase, wetting rains will become
more common with storms that develop during the middle to latter
part of the week. A bit of a drying trend is then possible for the
upcoming weekend.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for UTZ488-489-492>498.
WY...None.
&&
DISCUSSION/AVIATION...Merrill
PREVIOUS DISCUSSION...Traphagan/Struthwolf
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jul 20, 4:08 AM MDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 408 AM MDT Mon Jul 20 2020 UTZ001>016-019>021-517-518-WYZ021-211015- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 408 AM MDT Mon Jul 20 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Isolated showers and thunderstorms are expected over mainly southern Utah today. Brief gusty outflow winds will be the main threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorm coverage will begin to increase beginning Tuesday as monsoonal moisture begins to spread into the area. Gusty outflow winds will be the main threat Tuesday, with the storms becoming wetter for the latter half of the week. As the storms become wetter, flash flooding will become more of a threat, particularly for prone areas such as slot canyons, burn scars, and normally dry washes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:00 PM MDT | Fire Weather Watch | SLC | Box Elder, Cache, Carbon, Davis, Duchesne, Emery and 8 more | 25 hr |
Nearby
Red Flag Warnings in Utah, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.